MAUDE Adverse Event Report: SYNTHES MONUMENT LONG SCALPEL HANDLE; HANDLE, SCALPEL

SYNTHES MONUMENT LONG SCALPEL HANDLE; HANDLE, SCALPEL
Catalog Number 03.010.491
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.Device history records review was completed for part#: 03.010.491, lot#: 7747165.Supplier: (b)(4), release to warehouse date: dec 16, 2014.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of the long scalpel handle broke off.The breakage occurred during sterilization.There was no procedure or patient involvement.There is an indentation on the shaft of the device that narrows down to a tip.The breakage occurred at the indentation and the tip of the device broke off.This report is for one (1) long scalpel handle.This is report 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the long scalpel handle (part number 03.010.491, lot number 7747165).The subject device was returned with the complaint condition stating the tip of the returned scalpel was confirmed to be broken off.The broken portion was not returned.The device has minor surface wear which does not impact functionality.The device is otherwise in good condition.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.No non-conformance records were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The broken tip was likely related to continued use and sterilization cycles over the life of the device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LONG SCALPEL HANDLE
Common Device Name
HANDLE, SCALPEL
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6329960
Report Number1719045-2017-10106
Device Sequence Number822743
Product Code GDZ
UDI-Device Identifier10886982069085
UDI-Public(01)10886982069085(10)7747165
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.491
Device Lot Number7747165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/14/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1